|aids and schizophrenia
Jan 25, 2005
I am currently taking Geodon and Symbax and am starting on Combivir and Viramune. Will these drugs taken together still be effective or will it cause toxicity or liver problems?
Response from Dr. Conway
Viramune will induce hepatic clearance of drugs metabolized by the cytochrome P450 system, paticularly those dependent on the CYP3A4 enzyme family. Thus, you may expect Geodon (ziprasidone) levels to be decreased by co-administration with Viramune, and you may need to increase the dose of Geodon to achieve the same effect. You should NOT do this on your own, however, without discussing it with your doctor.
Symbax (olanzapine) is also metabolized in the liver, but by a different enzyme system than Virmaune, so there should be little or no interaction between these two agents.
Skin side effects and HIV medications
GI side effects
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.